Hail, Hopkins
- When
- May 11, 2:25 PM CST
- Where
- Hopkins County, 1 mi N of Madisonville
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.344, -87.500
A thunderstorm briefly pulsed up to severe levels in a warm and unstable air mass characterized by weak flow aloft.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A thunderstorm briefly pulsed up to severe levels in a warm and unstable air mass characterized by weak flow aloft.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 11, 12:55 PM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 155 PM CDT FRI MAY 11 2007 .DISCUSSION... SATELLITE AND RADAR BEGINNING TO SHOW EVIDENCE OF SURFACE FRONTAL BOUNDARY EXISTENCE...WITH CONVECTION DEVELOPING FROM EVV METRO AREA SSW THRU SCNTL IL INTO SEMO. PREVIOUSLY CLOUDED OVER SKY AHEAD OF BOUNDARY NOW BEGINNING TO MIX OUT/THIN...ALLOWING SOME LOWER TROP DESTABILIZATION. BOUNDARY ITSELF PROVIDING THE NEEDED CONVERGENCE TO TAP TDS POOLING IN THE MID 60S ALONG/AHEAD OF IT. MODELS DRAG BOUNDARY SOUTH THIS EVENING...SO CONTINUE TO ANTICIPATE AFOREMENTIONED DEVELOPMENT ALONG AND AHEAD OF IT AS THE ATMOS STEAMS UP AND THE BOUNDARY TAPS INTO IT. ADDITIONAL DEVELOPMENT POSSIBLE FROM NOW SEEN MULTIPLE MESO BOUNDARIES LAYED OUT FROM ONGOING CONVECTION. BEHIND THE SURFACE BOUNDARY...WE SEE LIGHT N-NWLYS AND EXPECT PCPN CHANCES TO BE DIMINISHING. WL TAPER POPS ACCORDINGLY THIS EVENING/OVERNIGHT. MESO-NAM PERFORMED REMARKABLY WELL LAST 2 DAYS ON NEAR TERM CONVECTION...SEEMED A LITTLE OVER-DONE EARLY TODAY. IT AND GFS MODEL THE BOUNDARY SOUTH INTO WKY/SEMO BY 00Z SAT...THEN MOVE CONVECTION INTO NE AR/W TN AS UPPER TROF/VORT SWINGS ACROSS TN VALLEY. THIS SHOULD EFFECTIVELY END POPS FOR ALL OF PAH FA SAVE PERHAPS FAR SE...WHERE PVA/BOUNDARY WARRANTS CONTINUED SMALL CHC MENTION THRU 12Z SAT. SATURDAY WE SHOULD BE BEHIND THE BOUNDARY...ALTHOUGH MODELS FLIRT WITH LAYING OUT SOME QPF ALONG THE AR/TN BORDER AREAS. WE ARE MAINTAINING DRY WX FORECAST FOR NOW...AS BOTH MODELS QPF OUTPUT WOULD SUGGEST. WE WILL BUMP UP T/TD THOUGH SATURDAY...AS FULLER EFFECTS OF DRIER AIR ADVECTING IN ON CANADIAN HIGH PUT OFF TIL SUNDAY. AND BY THEN ITS COMPETING WITH BROADENING CNTL U.S. RIDGING...SO WE SHOULD SEE SEASONAL WARMTH/DRY WEATHER INTO EARLY NEXT WEEK. BOTH GFS/DGEX STILL BRING IN NEXT CHC PCPN TUE...BUT MORE LIKELY LATE IN THE DAY...SO WEVE MADE THAT TIMING ADJUSTMENT. BEST POPS FOR NOW LOOK W/FROPA TUE NIGHT-EARLY WED...AFTER WHICH ANOTHER CANADIAN HIGH COMES DOWN IN ITS WAKE. THIS ONE SHOULD DO SO IN MORE EARNEST...STATIONING OVER GREAT LAKES...AND GFS/HPC SUGGESTED LOWS/TDS DIVE INTO THE 40S BY WED NIGHT-THU NIGHT...WITH DAYTIME HIGHS IN THE 70S. WITH A CONVINCING SIGNAL...WE MAKE A STRONG MOVE THAT DIRECTION...BUT WITHIN THE COLLABORATIVE PARAMETERS. A NEAR TERM MAV/MET MOS BLEND FITS NICELY INTO THE NEW HPC/MEX MOS AND COLLAB PIC. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 246 PM CDT FRI MAY 11 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-121000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 246 PM CDT FRI MAY 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS...MAINLY FOR THE REST OF THE AFTERNOON AND INTO THE EARLY EVENING HOURS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. WITH VERY LITTLE MOVEMENT EXPECTED OF STORMS...HEAVY RAIN MAY FLOOD LOW LYING OR FLOOD PRONE AREAS...AND CAUSE PONDING OF WATER ON ROADWAYS. AN ISOLATED STRONG STORM MAY PRODUCE SMALL HAIL OR GUSTY WINDS UP TO 50 MPH. FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE MISSISSIPPI RIVER. SEE THE LATEST FLOOD WARNINGS AND STATEMENTS FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE OF THUNDERSTORMS RETURNS TUESDAY AND WEDNESDAY. WHILE THE THREAT OF WIDESPREAD SEVERE WEATHER IS LOW...AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT AT THIS TIME. FLOOD WARNINGS WILL CONTINUE FOR PORTIONS OF THE MISSISSIPPI RIVER. SEE THE LATEST FLOOD WARNINGS AND STATEMENTS FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE ENCOURAGED TO RELAY FLOOD AND THUNDERSTORM REPORTS.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21681.